HOWARD F. ROOT, M.D., F.A.C.P.
The possibility that harmful effects upon the heart may be produced in diabetic patients by the use of insulin has rested upon the occasional anginal attack after the administration of insulin to cardiac patients. Transitory changes in the electrocardiogram have been noted after the administration of insulin, suggesting some change in the heart muscle. It must be remembered that the injection of insulin into the body in a sufficient quantity to produce hypoglycemia, brings about changes, varying with the individual, the amount of insulin injected, the state of the counter-regulatory system, and undoubtedly other factors. When the blood sugar
Learn more about subscription options.
Register Now for a free account.
ROOT HF. AN ARTICLE CONTRIBUTED TO AN ANNIVERSARY VOLUME IN HONOR OF DOCTOR JOSEPH HERSEY PRATT: THE EFFECTS OF INSULIN HYPOGLYCEMIA UPON THE DIABETIC HEART IN CHILDREN AND YOUTH(THE EFFECTS OF INSULIN HYPOGLYCEMIA UPON THE DIABETIC HEART IN CHILDREN AND YOUTH*). Ann Intern Med. 1938;11:1332–1343. doi: 10.7326/0003-4819-11-7-1332
Download citation file:
Published: Ann Intern Med. 1938;11(7):1332-1343.
Cardiology, Coronary Risk Factors, Diabetes, Endocrine and Metabolism.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only